MAUDE Adverse Event Report: SUNMED HOLDINGS LLC SUNMED LLC; PEDI W/MANOMETER & POP-OFF

SUNMED HOLDINGS LLC SUNMED LLC; PEDI W/MANOMETER & POP-OFF
Model Number AF2142MB
Medical Device Problem Codes Disconnection (1171); Connection Problem (2900)
Health Effect - Clinical Codes Respiratory Failure (2484); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The patient expired during the use of the device, even though the clinician indicates that the device was not the cause for the patient to expire.Further communication with complaintant indicated that there was no injury/death involved with the use of this device.
 
Event or Problem Description
Product complaint # (b)(4) regarding our item # 87-af2142mbea- resus, ped, airfl, man, pop-off (sunmed # (b)(4)).Our customer, stephanie edwards, has reported "ambu bags / taped to back / o2 tube thru inside comes out end hook to o2 source / tube tht goes to back/exhast teethin is not connected tube is coming out.Customer states the patient did expire but did not feel because of this.They had to use 4 bags due to tube coming out." per the conversation with product quality, no injury/death was involved - stephanie edwards (complainant).
 
Additional Manufacturer Narrative
The patient expired during the use of the device, even though the clinician indicates that the device was not the cause for the patient to expire.Further communication with complaintant indicated that there was no injury/death involved with the use of this device.The complaint of "tube that goes to the back exhaust teeth in is not connected" regarding part number af2142mb was not able to be confirmed due to a lack of images or returned product.The root cause was not confirmed but the affected device was manufactured in 2013 and therefore was significantly past its stated shelf life of 5 years, which could have lead to degraded function.A risk assessment was performed and the ultimate risk was determined to be low which does not require initiation of a capa.There have been zero other complaints regarding the same part family and a similar issue in the 24 months preceding this reported event.A resolution email was sent to the customer.Complaints will continue to be monitored for possible trends.
 
Event or Problem Description
Product complaint # (b)(4) regarding our item # 87-af2142mbea- resus, ped, airfl, man, pop-off (sunmed # af2142mb).Our customer, stephanie edwards, has reported "ambu bags / taped to back / o2 tube thru inside comes out end hook to o2 source / tube tht goes to back/exhast teethin is not connected tube is coming out.Customer states the paitent did expire but did not feel because of this.They had to use 4 bags due to tube coming out." per the conversation with product quality, no injury/death was involved - (b)(6) (complaintant).

Brand Name
SUNMED LLC
Common Device Name
PEDI W/MANOMETER & POP-OFF
Manufacturer (Section D)
SUNMED HOLDINGS LLC
2710 northridge dr nw suite a
grand rapids MI 49544
Manufacturer (Section G)
SUNMED HOLDINGS LLC
2710 northridge dr nw suite a
grand rapids MI 49544
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key19038189
Report Number1314417-2024-00017
Device Sequence Number7339008
Product Code NHK
UDI-Device Identifier10889483090237
UDI-Public10889483090237
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAF2142MB
Device Catalogue NumberAF2142MB
Device Lot Number201204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient SexUnknown